Skip to main content
×
×
Home

DEFINABLE TOPOLOGICAL DYNAMICS

  • KRZYSZTOF KRUPIŃSKI (a1)
Abstract

For a group G definable in a first order structure M we develop basic topological dynamics in the category of definable G-flows. In particular, we give a description of the universal definable G-ambit and of the semigroup operation on it. We find a natural epimorphism from the Ellis group of this flow to the definable Bohr compactification of G, that is to the quotient ${G^{\rm{*}}}/G_M^{{\rm{*}}00}$ (where G* is the interpretation of G in a monster model). More generally, we obtain these results locally, i.e., in the category of Δ-definable G-flows for any fixed set Δ of formulas of an appropriate form. In particular, we define local connected components $G_{{\rm{\Delta }},M}^{{\rm{*}}00}$ and $G_{{\rm{\Delta }},M}^{{\rm{*}}000}$ , and show that ${G^{\rm{*}}}/G_{{\rm{\Delta }},M}^{{\rm{*}}00}$ is the Δ-definable Bohr compactification of G. We also note that some deeper arguments from [14] can be adapted to our context, showing for example that our epimorphism from the Ellis group to the Δ-definable Bohr compactification factors naturally yielding a continuous epimorphism from the Δ-definable generalized Bohr compactification to the Δ-definable Bohr compactification of G. Finally, we propose to view certain topological-dynamic and model-theoretic invariants as Polish structures which leads to some observations and questions.

Copyright
References
Hide All
[1] Auslander, J., Minimal Flows and their Extensions, Mathematics Studies, vol. 153, North-Holland, The Netherlands, 1988.
[2] Chernikov, A. and Simon, P., Definably amenable NIP groups, submitted.
[3] Conversano, A. and Pillay, A., Connected components of definable groups and o-minimality I. Advances in Mathematics, vol. 231 (2012), pp. 605623.
[4] Ellis, R., Lectures on Topological Dynamics, Benjamin, W. A., New York, 1969.
[5] Engelking, R., General Topology, Sigma Series in Pure Mathematics, Heldermann Verlag, Berlin, 1989.
[6] Gismatullin, J., Model theoretic connected components of groups . Israel Journal of Mathematics, vol. 184 (2011), pp. 251274.
[7] Gismatullin, J. and Krupiński, K., On model-theoretic connected components in some group extensions . Journal of Mathematical Logic, vol. 15 (2015), 1550009 (51 pages).
[8] Gismatullin, J., Penazzi, D., and Pillay, A., On compactifications and the topological dynamics of definable groups . Annals of Pure and Applied Logic, vol. 165 (2014), pp. 552562.
[9] Glasner, S., Proximal Flows, Lecture Notes in Mathematics, vol. 517, Springer, Germany, 1976.
[10] Jagiella, G., Definable topological dynamics and real Lie groups . Mathematical Logic Quarterly, vol. 61 (2015), pp. 4555.
[11] Krupiński, K., Generalizations of small profinite structures , this JOURNAL, vol. 75 (2010), pp. 11471175.
[12] Krupiński, K., Some model theory of Polish structures . Transactions of the American Mathematical Society, vol. 362 (2010), pp. 34993533.
[13] Krupiński, K. and Newelski, L., On bounded type definable equivalence relations . Notre Dame Journal of Formal Logic, vol. 43 (2002), pp. 231242.
[14] Krupiński, K. and Pillay, A., Generalized Bohr compactification and model-theoretic connected components . Mathematical Proceedings of the Cambridge Philosophical Society, to appear. Published on-line, doi: https://doi.org/10.1017/S0305004116000967.
[15] Krupiński, K., Pillay, A., and Rzepecki, T., Topological dynamics and the complexity of strong types, submitted.
[16] Krupiński, K. and Wagner, F., Small, nm-stable compact G-groups. Israel Journal of Mathematics, vol. 194 (2013), pp. 907933.
[17] Lascar, D. and Pillay, A., Hyperimaginaries and automorphism groups, this JOURNAL, vol. 66 (2001), pp. 127143.
[18] Newelski, L., -gap conjecture and m-normal theories. Israel Journal of Mathematics, vol. 106 (1998), pp. 285311.
[19] Newelski, L., Small profinite structures . Transactions of the American Mathematical Society, vol. 354 (2001), pp. 925943.
[20] Newelski, L., Topological dynamics of definable groups actions, this JOURNAL, vol. 74 (2009), pp. 5072.
[21] Newelski, L., Model theoretic aspects of the Ellis semigroup . Israel Journal of Mathematics, vol. 190 (2012), pp. 477507.
[22] Pillay, A., Geometric Stability Theory, Clarendon Press, Oxford, 1996.
[23] Pillay, A., Type-definability, compact Lie groups, and o-minimality . Journal of Mathematical Logic, vol. 4 (2004), pp. 147162.
[24] Ribes, L. and Zalesskii, P., Profinite Groups, vol. 40, Springer, Heidelberg, 2000.
[25] Shelah, S., Minimal bounded index subgroup for dependent theories . Proceedings of the American Mathematical Society, vol. 136 (2008), pp. 10871091.
[26] Shelah, S., Dependent dreams: Recounting types, preprint Sh:950.
[27] Simon, P., A Guide to NIP Theories, Lecture Notes in Logic, Cambridge University Press, Cambridge, 2015.
[28] Wagner, F., Small m-stable profinite groups . Fundamenta Mathematicae, vol. 176 (2003), pp. 181191.
[29] Yao, N. and Long, D., Topological dynamics for groups definable in real closed field. Annals of Pure and Applied Logic, vol. 166 (2015), pp. 261273.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed